Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 22, 2012, 2:01 PM CDT for Hennepin County, Sherburne County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2012, 2:01 PM CDT (19:01 UTC)
- Expired
- Aug 22, 2012, 3:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Twin Cities, MN
Counties Hennepin County, MN, Sherburne County, MN
The radar
The Minneapolis radar (KMPX), 53 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462
WWUS83 KMPX 221901
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 PM CDT WED AUG 22 2012
MNZ044-049>051-059>061-068-222000-
ANOKA-BENTON-CARVER-HENNEPIN-MILLE LACS-SHERBURNE-STEARNS-WRIGHT-
201 PM CDT WED AUG 22 2012
AT 155 PM CDT...WEATHER SERVICE RADAR WAS TRACKING THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF ST CLOUD TO 5 MILES
SOUTHEAST OF BUFFALO TO WACONIA. THESE STORMS WERE MOVING EAST AT 25
MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLEAR LAKE.
MONTICELLO.
DUELM.
ORONO.
MEDINA.
SANTIAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR AREAS LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 4566 9363 4522 9343 4494 9344 4489 9396
4515 9394 4562 9415
TIME...MOT...LOC 1901Z 257DEG 22KT 4553 9403 4515 9373
4488 9377
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 22, 12:13 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 22, 12:13 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1213 PM CDT WED AUG 22 2012 .DISCUSSION... GONE IS THE PLEASANT AND DRY WEATHER /IN TERMS OF DEWPOINTS/ OF THE PAST COUPLE OF WEEKS...INSTEAD IT IS BACK INTO THE ABOVE NORMAL CONDITIONS WE HAVE HAD MOST OF THE SUMMER THAT WILL BE COMING BACK WITH A VENGEANCE OVER THE COURSE OF THE NEXT WEEK. IN ADDITION...WE WILL SEE SEVERAL GOOD CHANCES FOR RAIN IN THE COMING DAYS. THOSE CHANCES LOOK BEST TODAY...THURSDAY INTO THURSDAY NIGHT...AND AGAIN SATURDAY INTO SATURDAY NIGHT. MODELS MAINTAIN DECENT AGREEMENT WITH THE LARGE SCALE PATTERN THROUGH THE WEEKEND...WITH SIGNIFICANT DISAGREEMENTS NOT SHOWING UP UNTIL DAY 6 AND BEYOND. MUCH TO DISCUSS WITH THIS FORECAST WITH CONCERNS AROUND PRECIP CHANCES...JUST HOW WARM DOES IT GET OVER THE COMING DAYS...AND HOW QUICKLY DO WE SEE HIGHER DEWPOINT AIR REACH THE MPX CWA. STARTING WITH POPS...STRONG WAA CENTERED OVER THE FSD CWA THIS MORNING HAS RESULTED IN THE DEVELOPMENT OF SCT STORMS OVER SE SODAK/SW MN THIS MORNING. THESE STORMS ARE ALMOST BEING COMPLETELY FORCED BY WAA THAT IS TAPING INTO ELEVATED INSTABILITY...AND AS USUAL...MUCH OF THE GUIDANCE IS NOT DOING THIS WAA MUCH JUSTICE WITH THEIR QPF FORECASTS. LOCAL WRF...RAP...AND 6Z NAM SEEM TO HAVE THE BEST HANDEL ON THE SITUATION THIS MORNING. BASED ON THOSE FORECASTS...CURRENT POP FORECAST FOR TODAY MAY NOT BE FAST ENOUGH...WITH STORMS POSSIBLY REACHING THE TWIN CITIES BY 18Z AND THE EAU AREA AROUND 21Z. ONCE THE LLJ ENTERS THE AREA TODAY...IT NEVER REALLY LEAVES THE AREA THROUGH THE WEEKEND. BY THIS EVENING...THIS INITIAL LLJ SURGE WILL PUSH UP INTO THE LAKE SUPERIOR REGION...WITH THE NEXT SURGE IN THE LLJ FOCUSING BACK WEST TONIGHT. AS A RESULT...SHOULD SEE FOCUS FOR ANY CONVECTION TONIGHT SHIFT BACK TOWARD WRN MN. GOING INTO THURSDAY AND THURSDAY NIGHT...BIGGEST TREND SEEN WITH DETERMINISTIC MODELS WAS TO SLOW THE PROGRESS OF THE SFC THROUGH INTO THE AREA ON THURSDAY...WITH THIS FORECAST SLOWING THE PROGRESSION OF POPS ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT. AS INDICATED BY THE SPC SWODY2 OUTLOOK...MANY OF THE MODELS LIKELY OVERDOING EXTENT OF LOW LEVEL MOISTURE AHEAD OF THIS BOUNDARY THURSDAY...MEANING THE GFS MLCAPE VALUES OF 2000-3000 J/KG AHEAD OF THE BOUNDARY THURSDAY AFTERNOON ARE OVERCOOKED A BIT. STILL...WITH TEMPS PUSHING 90 AHEAD OF THE BOUNDARY...SHOULD BE ABLE TO ECLIPSE THE 1000 J/KG MARK WITH MLCAPE...AND WITH LLJ OVERHEAD AND AT LEAST MODEST SFC CONVERGENCE ALONG THE BOUNDARY...SCT CONVECTION WILL LIKELY DEVELOP DURING THE AFTERNOON IN WRN MN. THIS ACTIVITY WILL THEN SHIFT EAST OVERNIGHT THURSDAY. STILL HAVE HIGHEST POPS INDICATED THURSDAY NIGHT...AS NOCTURNAL STRENGTHENING OF LLJ SHOULD HELP ENHANCE PRECIP THEN. DURING THE DAY FRIDAY..THE LLJ LOOKS TO PUSH EAST...WITH ALL BUT THE FAR ERN PART OF THE MPX STAYING HOT AND DRY FOR FRIDAY. THIS DRYNESS WILL BE SHORT LIVED HOWEVER...AS OVERNIGHT FRIDAY NIGHT WILL SEE THE NEXT BOUNDARY AND LLJ SURGE ENTERING WRN MN. HAVE POPS INCREASING OUT WEST AGAIN FRIDAY NIGHT AFTER 6Z...WITH ANOTHER ROUND 0F 40-50 POPS WORKING ACROSS THE AREA SATURDAY INTO SUNDAY AS SOME SEMBLANCE OF A LLJ WORKS THROUGH. THIS WEEKENDS SYSTEM THOUGH DOES HAVE SOME SIGNIFICANT DISAGREEMENTS WITH THE MEDIUM RANGE MODELS. THEY ALL TAKE A FAIRLY COMPACT CLOSE LOW ACROSS SRN CANADA OVER THE WEEKEND...BUT THE GFS/ECMWF SHOW THE SIGNS OF SOME SPLIT FLOW OCCURRING. THE GFS CONTINUES TO MERGE A SRN STREAM WAVE WITH THE MAIN UPPER LOW OVER THE AREA SATURDAY INTO SATURDAY NIGHT...WITH A RATHER WET SCENARIO HAPPENING. THE ECMWF ON THE OTHER HAND KEEPS THE SOUTHERN WAVE WELL SOUTH OF THE MPX AREA...WITH THIS CWA SITTING BETWEEN AREAS OF PRECIP TO THE NORTH AND SOUTH. BY SUNDAY NIGHT...ANY LOW LEVEL JETTING LOOKS TO MOVE OUT OF THE AREA...WITH MONDAY AND TUESDAY LOOKING DRY. NOW TO TEMPS. FIRST SIGNIFICANT THING TO NOTE ABOUT THE TEMPERATURES IS THE PROLONGED WARMUP WE WILL SEE COMMENCING TODAY AND LASTING THROUGH THE REST OF THIS FORECAST. FOR THE FIRST TIME IN QUITE A FEW DAYS...H85 TEMPS WILL BE INCREASING TO ABOVE +15C AREA WIDE TODAY. THE GFS AND ECMWF BASICALLY KEEP H85 TEMPS ABOVE THIS +15C MARK THROUGH THE COURSE OF THEIR 240 HR FORECASTS...WITH SEVERAL BOUTS OF ABOVE +20C COMING THROUGH THE WEEKEND. THIS MEANS TWO THINGS...ONE...WE WILL BASICALLY BE ABOVE NORMAL ON TEMPS TO END THE MONTH WITH A RATHER WARM STATE FAIR LOOKING IN LINE...AND TWO...WE ARE LIKELY NOT DONE WITH HIGHS IN THE 90S. BIGGEST ISSUE WITH TEMPS OVER THE NEXT THREE DAYS WILL BE CLOUD COVER. GIVEN STRENGTH OF WAA THIS MORNING...EXPECT A PRETTY GOOD BATCH OF ACCUS TO WORK ACROSS THE CWA TODAY. THIS COULD HOLD HIGHS BACK A BIT ACROSS ERN MN INTO WRN WI. IF THINGS CLEAR OUT EARLY ENOUGH SW OF THE MN RIVER...THEN WE COULD SEE A FEW 90S OUT THERE. CLOUDS WILL MAKE HIGHS PROBLEMATIC AGAIN ON THURSDAY. THE WARMEST DAY LOOKS TO BE FRIDAY...AS OUR LOCATION BETWEEN SYSTEMS SHOULD BRING OUT AMPLE SUNSHINE AND A GOOD CHANCE FOR JUST ABOUT EVERYONE TO SEE HIGHS IN AT LEAST THE UPPER 80S...WITH 90S CERTAINLY POSSIBLE ACROSS MOST OF THE MN AREA. LAST ISSUE TO DISCUSS ARE THOSE DEWPOINTS. AS ALLUDED TO ABOVE...NUMERICAL MODELS LIKELY TOO AGGRESSIVE WITH BRINGING SFC DEWPS BACK UP INTO THE UPPER 60S ON THURSDAY...ESPECIALLY CONSIDERING A STALLED OUT SFC BOUNDARY FROM TX OVER TO GA CONTINUES TO HAVE 70 DEGREE DEWPOINTS LOCKED UP ALONG THE GULF COAST. BIGGEST DAY OF CONCERN FOR DEWPS COMES THURSDAY...AS DEEP MIXING DURING THE DAY COULD RESULT IN SOME RATHER LOW DEWPS THURSDAY AFTERNOON /POSSIBLY FALLING BACK INTO THE 40S/ ACROSS THE ERN HALF OF THE CWA. BUFKIT SOUNDINGS FROM THE NAM CERTAINLY SUPPORT THIS IDEA...AND TRENDED DEWP FORECAST THURSDAY TOWARD THE MUCH DRIER NAM AS A RESULT. AFTER THAT...WE NEVER REALLY SEE A BOUNDARY WORK THROUGH THE AREA. INSTEAD WE WILL SEE BOUNDARIES COME INTO AND WASHOUT OVER THE AREA THURSDAY NIGHT AND AGAIN SATURDAY NIGHT...WHICH SHOULD KEEP DEWPS IN THE 60S GOING INTO NEXT WEEK. && .AVIATION.../18Z TAF ISSUANCE/ MAIN AVIATION CONCERNS IS ONGOING CONVECTION ACROSS SOUTHERN MN...AS IT TRACKS TO THE E/NE ARND 20 KTS THIS AFTN. CONVECTION HAS ALREADY CLEARED THE 10 AM TIME FRAME WHERE CLIMATOLOGY MOST TSRA/SHRA SHOULD DIE OFF OR DECREASE SIGNIFICANTLY IN INTENSITY. HOWEVER...THIS ACTIVITY REMAINS ACTIVE...SO WILL LIKELY HOLD TOGETHER THRU THE AFTN...AND PRODUCE MORE ACTIVITY ALONG AND NORTH OF THE LEADING OUTFLOW BOUNDARY CREATED BY THIS COMPLEX. ALTHOUGH CONVECTION IS HEALTHY ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS...ALMOST ALL THE ACTIVITY SHOULD REMAIN BLW SVR LIMITS. HOWEVER...AS THE STORMS REDEVELOP IN SW MN/WC MN THIS AFTN...A FEW STORMS COULD APPROACH SVR LIMITS WITH QUARTER SIZE HAIL...AND AFFECTING RWF AIRPORT. AFTER THIS AFTN/EVENING...TAFS WILL BE BASED ON MORE CONVECTION DEVELOPING LATE TONIGHT...AND INTO THURSDAY MORNING ACROSS THE NORTHERN MPX TAF REGION. WINDS WILL BE GENERALLY FROM THE S/SE...BECOMING MORE S/SW OVERNIGHT ACROSS SOUTHERN MN...WITH MORE OF A SE/SSE WIND IN CENTRAL MN. KMSP... BASED ON LATEST LOCAL RADAR TRENDS...TSRA SHOULD BE NEAR THE AIRPORT ARND 1845Z...WITH A PERIOD OF MODERATE SHRA/TSRA BETWEEN 19-20Z...THEN A PERIOD OF CIGS OF 6K...WITH SHRA/TSRA REDEVELOP LATER TONIGHT. WINDS WILL REMAIN FROM THE SE/S...BECOMING MORE S/SW BY LATE TONIGHT. /OUTLOOK FOR KMSP/ THURSDAY...VFR WITH TSRA POSSILE. WINDS SSW 10-15 KTS. FRIDAY...VFR. WINDS S 5 TO 10 KTS. SATURDAY...VFR WITH TSRA POSSIBLE. WINDS SSW AT 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/JLT
Hazardous weather outlook, Aug 22, 12:14 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1214 PM CDT WED AUG 22 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 231715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1214 PM CDT WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST/NORTHEAST ACROSS MAINLY EAST CENTRAL MINNESOTA THIS AFTERNOON...AND INTO WESTERN WISCONSIN BY THIS AFTERNOON. TONIGHT...THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME FOCUSED MORE OVER WEST CENTRAL AND CENTRAL MINNESOTA. AGAIN...THE THE THREAT FOR SEVERE WEATHER LOOKS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN PARTS OF THE OUTLOOK AREA THURSDAY...THAT WILL SHIFT INTO EASTERN AREAS THURSDAY NIGHT INTO FRIDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON FROM CENTRAL INTO SOUTHWEST MINNESOTA. MORE THUNDERSTORMS ARE FORECAST FROM FRIDAY NIGHT THROUGH SUNDAY AS ANOTHER BOUNDARY WORKS INTO THE REGION. THE THREAT FOR SEVERE WEATHER THIS WEEKEND IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 22, 1:06 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
106 PM CDT WED AUG 22 2012
MNZ059-060-066>069-221900-
CARVER-HENNEPIN-MCLEOD-SCOTT-SIBLEY-WRIGHT-
106 PM CDT WED AUG 22 2012
...THUNDERSTORMS MOVING ACROSS
CARVER...HENNEPIN...MCLEOD...SCOTT...SIBLEY AND WRIGHT COUNTIES
THROUGH 200 PM CDT...
AT 104 PM CDT...WEATHER SERVICE RADAR WAS TRACKING THUNDERSTORMS
ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF BUFFALO TO 8 MILES
WEST OF WACONIA TO 9 MILES WEST OF NEW PRAGUE. THESE STORMS WERE
MOVING EAST AT 20 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
NORWOOD/YOUNG AMERICA.
BELLE PLAINE.
MAPLE LAKE.
RASSAT.
COLOGNE.
SILVER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4481 9407 4530 9423 4533 9382 4530 9377
4530 9357 4483 9339 4471 9331 4463 9331
4463 9327 4455 9328 4455 9389
TIME...MOT...LOC 1805Z 268DEG 15KT 4509 9406 4481 9394
4455 9375
JLTLocal storm report, Aug 22, 1:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
122 PM CDT WED AUG 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL COKATO 45.08N 94.19W
08/22/2012 M0.50 INCH WRIGHT MN TRAINED SPOTTER
&&
SPDLocal storm report, Aug 22, 1:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 PM CDT WED AUG 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL NNW KINGSTON 45.20N 94.31W
08/22/2012 M0.75 INCH MEEKER MN TRAINED SPOTTER
&&
SPDLocal storm report, Aug 22, 1:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT WED AUG 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 4 N DASSEL 45.14N 94.31W
08/22/2012 M1.25 INCH MEEKER MN COCORAHS
&&
SPDLocal storm report, Aug 22, 1:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
141 PM CDT WED AUG 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 2 S KINGSTON 45.17N 94.31W
08/22/2012 M1.00 INCH MEEKER MN PUBLIC
&&
SPDSpecial weather statement, Aug 22, 2:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 PM CDT WED AUG 22 2012
MNZ044-049>051-059>061-068-222000-
ANOKA-BENTON-CARVER-HENNEPIN-MILLE LACS-SHERBURNE-STEARNS-WRIGHT-
201 PM CDT WED AUG 22 2012
AT 155 PM CDT...WEATHER SERVICE RADAR WAS TRACKING THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF ST CLOUD TO 5 MILES
SOUTHEAST OF BUFFALO TO WACONIA. THESE STORMS WERE MOVING EAST AT 25
MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLEAR LAKE.
MONTICELLO.
DUELM.
ORONO.
MEDINA.
SANTIAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR AREAS LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 4566 9363 4522 9343 4494 9344 4489 9396
4515 9394 4562 9415
TIME...MOT...LOC 1901Z 257DEG 22KT 4553 9403 4515 9373
4488 9377
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:07 PM CDT | Special Weather Statement | MPX | Carver, McLeod | 53 min |
| Aug 22, 1:06 PM CDT | Special Weather Statement | MPX | Carver, Hennepin, Scott, Wright | 54 min |
| Aug 22, 1:13 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 47 min |
| Aug 22, 3:07 PM CDT | Special Weather Statement | MPX | Benton, Isanti, Mille Lacs, Morrison, Sherburne | 38 min |
| Aug 22, 3:11 PM CDT | Special Weather Statement | MPX | Anoka, Dakota, Hennepin, Ramsey, Washington | 79 min |
| Aug 22, 3:22 PM CDT | Special Weather Statement | MPX | McLeod, Meeker | 53 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.